MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC CATHETER WITH SHERLOCK TLS TECHNOLOGY 5F MAXIMAL BARRIER TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC CATHETER WITH SHERLOCK TLS TECHNOLOGY 5F MAXIMAL BARRIER TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/14/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when bedside rn was attempting to prepare patient to draw labs, infusion pump was stopped.After a few moments, bedside rn approached patient and noted blood leaking from picc line.Leak was noted to be above the purple hub at the tubing.Picc team rn was consulted.Picc team rn came to bedside, upon their assessment picc line was compromised.As a result tpn had to be stopped and patient required peripheral ivs to continue iv fluid replacement.Picc line needed to be removed and replaced.A piv was placed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 5fr d/l powerpicc catheter.Usage residues were observed throughout the sample and needleless injection caps were attached to both luer adapters.A partially circumferential split was observed at the junction between the purple luer adapter and the extension tubing.Microscopic inspection of the split revealed granular fracture surface.The fracture surfaces exhibited beach marks.Material buckling was observed in the vicinity of the split.The fracture characteristics and material buckling were consistent with material fatigue failure due to repetitive torsional (twisting) stress.The location of the damage suggested that accessing/de-accessing of the purple luer adapter likely contributed.A lot history review (lhr) of recx3479 showed no other similar product complaint(s) from this lot number.

Brand Name
POWERPICC CATHETER WITH SHERLOCK TLS TECHNOLOGY 5F MAXIMAL BARRIER TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8505467
Report Number3006260740-2019-00856
Device Sequence Number2798102
Product Code LJS
UDI-Device Identifier00801741035692
UDI-Public(01)00801741035692
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K063240
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number9275108D
Device Lot NumberRECX3479
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2019
Event Location Hospital
Initial Date Received by Manufacturer 03/21/2019
Supplement Date Received by Manufacturer04/11/2019
Initial Report FDA Received Date04/11/2019
Supplement Report FDA Received Date04/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1